Texas, 2013Winter Weather in Texas, February 22 to 23, 2013
February 22 to 23, 2013 · NWS AMA · 1 event in 1 county or zone
An upper level trough of low pressure over southern Colorado and northern New Mexico moved eastward across the northern Texas Panhandle during the evening hours of the 22nd to cause light snow showers across Dallam County. Snow began falling across Dallam County around 6:30 PM CST and continued until 1:30 AM CST as snow showers moved outside of the county.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough of low pressure over southern Colorado and northern New Mexico moved eastward across the northern Texas Panhandle during the evening hours of the 22nd to cause light snow showers across Dallam County. Snow began falling across Dallam County around 6:30 PM CST and continued until 1:30 AM CST as snow showers moved outside of the county. The combination of freezing surface temperatures, lift provided by the upper level trough, and moisture advection overrunning the cold surface airmass proved sufficient to produce 3 inches of snow in the city of Texline (Dallam County). Trained storm spotters in Texline reported highways in and out of town became snow covered and icy however, no vehicle accidents were reported in relation to icy roadways. Snow showers diminished in intensity and areal coverage as they moved out of Dallam County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 22, 5:44 PM CST, 46 minutes earlier.
Area forecast discussion, Feb 22, 5:44 PM CST, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
544 PM CST FRI FEB 22 2013
.AVIATION.../00Z TAFS/
HAVE MODERATE CONFIDENCE THAT -SN WILL IMPACT KDHT AND KGUY 04-07Z
BEFORE ENDING BY 11-13Z.
HAVE MODERATE CONFIDENCE THAT IFR CONDITIONS WILL DEVELOP AT KDHT AND
KGUY DURING THIS TIME FRAME AND MAY PERSIST SLIGHTLY LONGER AT KDHT.
THERE IS A POSSIBILITY THAT -SN COULD IMPACT KAMA 09-13Z ALONG WITH
IFR CONDITIONS, BUT CONFIDENCE OF OCCURRENCE IS TOO LOW TO MENTION.
JACKSON
&&
.PREV DISCUSSION... /ISSUED 313 PM CST FRI FEB 22 2013/
DISCUSSION...
ONE SHORTWAVE TROUGH WILL PUSH ACROSS THE TEXAS SOUTH PLAINS TONIGHT
BRINGING A QUICK SHOT OF SNOW TO MAINLY THE NORTHWEST
PANHANDLES...FOLLOWED ON ITS HEEL BY A CLOSED UPPER LOW TRACKING
ACROSS THE FOUR CORNERS REGION SUNDAY AND THEN CENTRAL AND EASTERN
NEW MEXICO LATE SUNDAY AND SUNDAY NIGHT. BIGGEST FORECAST CHALLENGES
WILL BE TIMING AND TRACK OF THESE UPPER SYSTEMS TONIGHT AND LATE IN
THE WEEKEND...AND WHERE AND HOW MUCH SNOW WILL FALL. OF ALL THE
MODELS LOOKED AT TODAY...PREFER THE ECMWF OVER THE NAM OR THE GFS.
BOTH THE NAM AND GFS HAVE BEEN TOO FAR NORTH AND TOO FAST WITH THE
PREVIOUS SYSTEMS. THE ECMWF HAS BEEN CONSISTENTLY THE
SLOWEST...DEEPEST AND MOST FARTHER SOUTH OF ANY OF THE MODELS WHICH
HAS BEEN MOSTLY THE CASE THIS WINTER. THE ECMWF HAS VERIFIED THE BEST
FURTHER OUT IN TIME...WHEREAS MAINLY THE NAM LATCH ON THE ECMWF
SOLUTION WITHIN 24 TO 36 HOURS OF THE ONSET OF THE PRECIP. THE GFS
HAS BEEN THE WORST PERFORMING MODEL RECENTLY. THIS BEING THE CASE AND
SINCE THERE IS STILL AS SNOWPACK ACROSS MUCH OF THE NORTHERN
PANHANDLES...TRENDED COOLER THAN THE MOS GUIDANCE ON TEMPS THROUGH
THE WEEKEND AND INTO EARLY NEXT WEEK AND BUMPED UP POPS SLIGHTLY AND
PRECIP AMOUNTS. STILL LOW CONFIDENCE AT THIS TIME AND WILL NOT ISSUE
ANY WINTER WEATHER HIGHLIGHTS JUST YET...HOWEVER MAY PROBABLY BE
NEEDED BY LATER SHIFTS. IT APPEARS THAT THE NORTHWEST HALF OF THE
FORECAST AREA HAS BETTER CHANCES FOR SNOW TONIGHT AND AGAIN SUNDAY
AND SUNDAY NIGHT...WITH THE SNOW SPREADING ACROSS ALL OF THE
PANHANDLES SUNDAY NIGHT.
SURFACE LOW DEVELOPS OVER SOUTHEASTERN COLORADO SATURDAY WITH TROUGH
EXTENDING SOUTH INTO EASTERN NEW MEXICO. SURFACE LOW TRACKS SOUTHWARD
INTO THE EASTERN PLAINS OF NEW MEXICO SUNDAY USHERING IN A STRONG
COLD FRONT THROUGH THE PANHANDLES SUNDAY INTO SUNDAY EVENING. SURFACE
LOW TO TRACK SOUTHEAST TO THE RED RIVER VALLEY SUNDAY NIGHT...AND
THEN LIFTS NORTHWARD INTO OKLAHOMA BY MONDAY. WRAP AROUND WINTRY
PRECIP WILL LINGER INTO MONDAY ACROSS THE FORECAST AREA BEFORE MOVING
OUT OF THE AREA MONDAY NIGHT AND EARLY TUESDAY. BUMPED UP POPS OVER
THE NORTHEAST SECTIONS OF THE PANHANDLES MONDAY...HOWEVER LATER
SHIFTS WILL LIKELY NEED TO EXTEND POPS INTO MONDAY NIGHT. TRENDED
COOLER THAN MOS GUIDANCE MONDAY BUT MAY NEED TO BE LOWERED FURTHER.
AT OR BELOW SEASONABLE CONDITIONS THROUGH MOST OF NEXT WEEK WITH DRY
CONDITIONS EXPECTED FROM TUESDAY THROUGH FRIDAY.
SCHNEIDER
FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH LATE
NEXT WEEK.
SCHNEIDER
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
JJ/JC
Hazardous weather outlook, Feb 22, 3:25 PM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
325 PM CST FRI FEB 22 2013
OKZ001>003-TXZ001>020-231200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
325 PM CST FRI FEB 22 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
LIGHT SNOW WILL BE POSSIBLE TONIGHT ACROSS THE WESTERN AND CENTRAL
OKLAHOMA PANHANDLE AS WELL AS THE NORTHWEST TEXAS PANHANDLE. SNOWFALL
ACCUMULATIONS...IF ANY...SHOULD REMAIN AROUND ONE HALF OF AN INCH OR
LESS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SNOW WILL BE POSSIBLE SUNDAY AND SUNDAY NIGHT ACROSS THE OKLAHOMA
PANHANDLE AND MOST OF THE TEXAS PANHANDLE. LIGHT SNOWFALL
ACCUMULATIONS OF ONE TO THREE INCHES ARE POSSIBLE AT THIS TIME ACROSS
THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE...AND THE NORTHEAST AND
EASTERN TEXAS PANHANDLE. ELESEWHERE...SNOWFALL ACCUMULATIONS ARE
EXPECTED TO REMAIN ONE INCH OR LESS AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SCHNEIDER
Winter Weather, Dallam
- When
- February 22, 6:30 PM CST to February 23, 1:30 AM CST
- Where
- Dallam forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.278, -102.602 (the zone’s center; the record gives no point)
Three inches of snow reported in Texline with highways covered and icy. No accidents attributed to the icy road conditions.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Washington, February 22 to 23, 20131 death · $25,000 · 2 events
- Flash Flooding in Alabama, February 22 to 23, 2013$75,000 · 15 events
- Hail and Damaging Wind in Louisiana, February 22, 2013$21,000 · 1.75 in hail · 7 events
- Winter Weather in Virginia, February 22 to 23, 201317 events
- Winter Weather in Maryland, February 22 to 23, 201312 events
- Winter Weather in West Virginia, February 22 to 23, 201311 events
- High Wind in Montana, February 22 to 25, 201370 kt wind · 11 events
- Winter Weather in Michigan, February 22 to 23, 201310 events
- High Wind in Wyoming, February 22 to 23, 201352 kt wind · 9 events
- Winter Weather in Ohio, February 22, 20138 events
- Winter Storm and Heavy Snow in Idaho, February 22 to 23, 20136 events
- Winter Weather in Michigan, February 22, 20135 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 435170.